Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 64, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 6, 2019, 5:54 AM CDT for Haskell County, McIntosh County, Muskogee County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2019, 5:54 AM CDT (10:54 UTC)
- Expired
- May 6, 2019, 6:17 AM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK
The radar
The Western Arkansas radar (KSRX), 86 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.0
The text
As transmitted.
799 WUUS54 KTSA 061054 SVRTSA OKC061-091-101-061145- /O.NEW.KTSA.SV.W.0064.190506T1054Z-190506T1145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 554 AM CDT Mon May 6 2019 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Central Haskell County in southeastern Oklahoma... East central McIntosh County in southeastern Oklahoma... Southeastern Muskogee County in east central Oklahoma... * Until 645 AM CDT. * At 554 AM CDT, a severe thunderstorm was located 8 miles southeast of Checotah, moving east at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations in or near the path include... Stigler... Porum... Whitefield... Briartown... LAT...LON 3544 9545 3540 9501 3518 9511 3535 9550 TIME...MOT...LOC 1054Z 287DEG 26KT 3538 9542 HAIL...1.00IN WIND...<50MPH $$ Lacy
2 follow-up statements
471
WWUS54 KTSA 061114
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
614 AM CDT Mon May 6 2019
OKC091-061124-
/O.CAN.KTSA.SV.W.0064.000000T0000Z-190506T1145Z/
McIntosh OK-
614 AM CDT Mon May 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCINTOSH COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3539 9534 3540 9501 3518 9511 3528 9534
TIME...MOT...LOC 1114Z 284DEG 25KT 3533 9530
$$
OKC061-101-061145-
/O.CON.KTSA.SV.W.0064.000000T0000Z-190506T1145Z/
Haskell OK-Muskogee OK-
614 AM CDT Mon May 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR CENTRAL HASKELL AND SOUTHEASTERN MUSKOGEE COUNTIES...
At 614 AM CDT, a severe thunderstorm was located near Porum, moving
east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Stigler... Porum...
Whitefield... Briartown...
LAT...LON 3539 9534 3540 9501 3518 9511 3528 9534
TIME...MOT...LOC 1114Z 284DEG 25KT 3533 9530
HAIL...1.00IN
WIND...<50MPH
$$744
WWUS54 KTSA 061117
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
617 AM CDT Mon May 6 2019
OKC061-101-061127-
/O.CAN.KTSA.SV.W.0064.000000T0000Z-190506T1145Z/
Haskell OK-Muskogee OK-
617 AM CDT Mon May 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HASKELL AND
SOUTHEASTERN MUSKOGEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 3539 9534 3540 9501 3518 9511 3528 9534
TIME...MOT...LOC 1116Z 287DEG 26KT 3532 9527
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:59 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 6, 3:59 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 359 AM CDT Mon May 6 2019 .DISCUSSION... Well organized MCS with an MCV is tracking east across the region early this morning. Morning PoPs will be based on the evolution of the complex. The latest data suggests that the day should be relatively quiet in the wake of the MCS/MCV. PoPs go up some tonight in the west and north, especially for areas near the KS border, with the remnants of any daytime activity to our west approaching the forecast area. While some lower end PoPs were maintained into Tuesday, the main storm focus remains west and north of the forecast area. The latest ECMWF ejects a shortwave trough into the southern High Plains very late Tuesday night into Wednesday. This model also suggests that a complex of storms will organize to our west early Wednesday morning and will blow thru the forecast area later Wednesday morning, with the main focus for afternoon storms to our east and south by afternoon. It is clear that what happens Tuesday night into Wednesday morning will affect the severe potential in our area come Wednesday afternoon. The cold front moves thru Wednesday night into Thursday, ending any severe threat for our area. Several days of below average temps are expected. Rain chances increase briefly to begin the weekend as another wave ejects east. The surface front remains to our south and east and thus only rain/showers are forecast for our area on the cool side of the front. A quiet weather pattern is expected going into the next work week. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 80 64 81 66 / 30 40 40 70 FSM 81 63 85 67 / 60 10 20 60 MLC 80 64 81 67 / 20 10 20 60 BVO 79 62 80 66 / 30 50 40 70 FYV 75 60 81 64 / 60 20 20 50 BYV 76 61 82 64 / 60 20 20 50 MKO 80 62 82 65 / 40 20 30 60 MIO 77 63 80 64 / 50 40 40 60 F10 79 63 80 65 / 30 20 30 60 HHW 82 63 82 67 / 0 10 30 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....30
Hazardous weather outlook, May 6, 4:45 AM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 AM CDT Mon May 6 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-070945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 AM CDT Mon May 6 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly northeast Oklahoma. ONSET...Late evening into the overnight hours. DISCUSSION... A Thunderstorm complex will be exiting far eastern Oklahoma and western Arkansas this morning. The stronger storms will produce brief gusty winds, small and very heavy rain. After a lull in the thunderstorm activity this Afternoon, the chances of thunderstorms increase again this evening and overnight across northeast Oklahoma and far northwest Arkansas as thunderstorms that develop over Kansas this afternoon move into the region. Some of these storms will be strong to severe with large hail and strong gusty winds the main concern. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Thunderstorm Potential. FRIDAY THROUGH SUNDAY...No Hazards. EXTENDED DISCUSSION... The unsettled pattern continues with widespread storms developing west of the region on Tuesday, and spreading eastward Tuesday night into Wednesday. These storms would pose a risk of severe weather. A stronger storm system passes on Wednesday. Much will depend on previous days thunderstorm coverage, however the potential will exist for a more widespread severe weather threat on Wednesday and Wednesday evening. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 6, 3:26 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
326 AM CDT MON MAY 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG 2 N CASTLE 35.50N 96.38W
05/06/2019 OKFUSKEE OK EMERGENCY MNGR
POWER LINES DOWN ALONG HWY 48 NORTH OF CASTLE. TIME
ESTIMATED BY RADAR.
&&
LACYSpecial weather statement, May 6, 3:34 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
334 AM CDT Mon May 6 2019
OKZ068>070-072>076-060900-
Haskell OK-Pittsburg OK-Adair OK-Muskogee OK-Latimer OK-Sequoyah OK-
Cherokee OK-Le Flore OK-
334 AM CDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...SEQUOYAH...LATIMER...
SOUTHERN ADAIR...NORTHERN LE FLORE...NORTHEASTERN PITTSBURG...
SOUTHERN CHEROKEE AND EASTERN MUSKOGEE COUNTIES UNTIL 400 AM CDT...
At 333 AM CDT, strong thunderstorms were located along a line
extending from 6 miles northwest of Cherokee Landing State Park to 5
miles east of Stigler to near Mcalester. Movement was east at 55 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Tahlequah...
Sallisaw... Poteau...
Stilwell... Wilburton...
Stigler... Pocola...
Muldrow... Roland...
Spiro... Krebs...
Vian... Panama...
Quinton... Gore...
Porum... Webbers Falls...
Keota... Red Oak...
This includes Interstate 40 in Oklahoma between mile markers 277 and
327.
LAT...LON 3529 9535 3591 9519 3585 9451 3517 9444
3482 9508 3491 9592
TIME...MOT...LOC 0833Z 275DEG 46KT 3582 9498 3523 9504 3494 9575Special weather statement, May 6, 3:54 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Tulsa OK
354 AM CDT Mon May 6 2019
ARZ010-019-029-OKZ068>070-072>076-060945-
Sebastian AR-Washington AR-Crawford AR-Haskell OK-Pittsburg OK-
Adair OK-Muskogee OK-Latimer OK-Sequoyah OK-Cherokee OK-Le Flore OK-
354 AM CDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...WESTERN
SEBASTIAN...SOUTHWESTERN WASHINGTON...HASKELL...SEQUOYAH...LATIMER...
ADAIR...NORTHERN LE FLORE...EAST CENTRAL PITTSBURG...SOUTHEASTERN
CHEROKEE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 445 AM CDT...
At 353 AM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Tahlequah to near Brushy to 6 miles
southeast of Mc Curtain to 2 miles northeast of Hartshorne. Movement
was east at 45 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Tahlequah... Sallisaw...
Poteau... Stilwell...
Wilburton... Stigler...
Cedarville... Natural Dam...
Greenwood... Alma...
Barling... Pocola...
Muldrow... Roland...
Spiro... Arkoma...
Vian... Panama...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 13.
Interstate 40 in Oklahoma between mile markers 292 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 23.
LAT...LON 3501 9432 3471 9515 3495 9572 3517 9539
3554 9498 3599 9506 3593 9445 3542 9417
TIME...MOT...LOC 0853Z 283DEG 38KT 3591 9493 3553 9471 3512 9487 3487
9553Special weather statement, May 6, 4:34 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
434 AM CDT Mon May 6 2019
ARZ010-019-020-029-OKZ072-075-076-061015-
Sebastian AR-Washington AR-Franklin AR-Crawford AR-Latimer OK-
Sequoyah OK-Le Flore OK-
434 AM CDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...CRAWFORD...
SEBASTIAN...SOUTHEASTERN WASHINGTON...SOUTHEASTERN SEQUOYAH...EASTERN
LATIMER AND LE FLORE COUNTIES UNTIL 515 AM CDT...
At 434 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southwest of Winslow to near Mansfield to 2
miles north of Talihina. Movement was southeast at 50 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Poteau... Ozark...
Wilburton... Charleston...
Cedarville... Mountainburg...
Greenwood... Alma...
Barling... Pocola...
Heavener... Lavaca...
Arkoma... Mulberry...
Panama... Mansfield...
Talihina... Wister...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 42.
Interstate 40 in Oklahoma between mile markers 327 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 48.
LAT...LON 3538 9371 3542 9380 3531 9381 3532 9392
3523 9392 3523 9403 3514 9403 3514 9414
3510 9414 3506 9425 3497 9424 3493 9445
3457 9446 3451 9472 3489 9534 3520 9462
3587 9420 3580 9396 3576 9396 3572 9370
TIME...MOT...LOC 0934Z 297DEG 42KT 3577 9415 3506 9427 3479 9506Special weather statement, May 6, 5:11 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
511 AM CDT Mon May 6 2019
OKZ070-071-074-061045-
Haskell OK-Muskogee OK-McIntosh OK-
511 AM CDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...
NORTHEASTERN MCINTOSH AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 545 AM
CDT...
At 511 AM CDT, a strong thunderstorm was located over Lake Eufaula
State Park, moving east at 30 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Checotah... Warner...
Porum... Stidham...
Briartown... Lake Eufaula State Park...
Onapa...
This includes Interstate 40 in Oklahoma between mile markers 255 and
277.
LAT...LON 3551 9567 3547 9518 3520 9526 3526 9545
3530 9545 3530 9550 3528 9552 3534 9572
TIME...MOT...LOC 1011Z 283DEG 27KT 3541 9561
LacySpecial weather statement, May 6, 5:36 AM CDT, 18 minutes before
Special Weather Statement National Weather Service Tulsa OK 536 AM CDT Mon May 6 2019 OKZ070-071-074-061100- Haskell OK-Muskogee OK-McIntosh OK- 536 AM CDT Mon May 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...NORTHEASTERN MCINTOSH AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 600 AM CDT... At 536 AM CDT, a pair of strong thunderstorms were located 7 miles southeast of Checotah and near Porum. Movement was east at 35 mph. Dime size hail will be possible with these storms. Locations in or near the path include... Stigler... Checotah... Porum... Keota... Whitefield... Briartown... Lake Eufaula State Park... Kanima... Onapa... This includes Interstate 40 in Oklahoma between mile markers 263 and 270. LAT...LON 3548 9552 3534 9485 3516 9498 3535 9567 TIME...MOT...LOC 1036Z 285DEG 30KT 3538 9547 3534 9524 Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 36 min |
| May 6, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 40 min |
| May 6, 12:10 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| May 6, 12:15 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| May 6, 12:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| May 6, 12:39 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 51 min |
| May 6, 12:46 AM CDT | Flash Flood Warning | TSA | Pawnee | 5 hr |
| May 6, 1:05 AM CDT | Special Weather Statement | TSA | Okmulgee | 25 min |
| May 6, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 48 min |
| May 6, 1:27 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 33 min |
| May 6, 1:57 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| May 6, 2:00 AM CDT | Flash Flood Warning | TSA | Osage, Washington | 3 hr |
| May 6, 2:00 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 45 min |
| May 6, 2:24 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 3 hr |
| May 6, 2:32 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 43 min |
| May 6, 3:07 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Sequoyah | 23 min |
| May 6, 3:12 AM CDT | Flash Flood Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 3 hr |
| May 6, 3:34 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg, Sequoyah | 26 min |
| May 6, 3:54 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Sequoyah | 51 min |
| May 6, 4:34 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 41 min |
| May 6, 5:11 AM CDT | Special Weather Statement | TSA | McIntosh | 34 min |
| May 6, 5:36 AM CDT | Special Weather Statement | TSA | Haskell | 24 min |
| May 6, 5:50 AM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee | 3 hr |
| May 6, 7:17 AM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| May 6, 8:47 AM CDT | River Flood Advisory | TSA | Cherokee | 4 days |
| May 6, 2:10 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 18 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.